Home About us Editorial board Ahead of print Current issue Search Archives Submit article Instructions Subscribe Contacts Login 
  • Users Online: 92
  • Home
  • Print this page
  • Email this page
CASE REPORT
Year : 2015  |  Volume : 2  |  Issue : 1  |  Page : 53-56

Association of late-onset bipolar disorder with self-medication with "energy enhancing pills"


Department of Psychiatry, Post Graduate Institute of Medical Education and Research, Chandigarh, India

Correspondence Address:
Dr. Sandeep Grover
Department of Psychiatry, Post Graduate Institute of Medical Education and Research, Chandigarh
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/2348-9995.161386

Rights and Permissions

Self-medication is quite prevalent in South East Asia and particularly in India. However, little knowledge about the medicines often exposes the patients to the untoward side effects. There is a scanty literature on psychiatric side effects of these drugs and none in elderly population. Here, we report a case who presented with symptoms suggestive of bipolar affective disorder, which was found to be linked to his use of medicines available over-the-counter (OTC). His mental status improved with stoppage of OTC medications and use of low dose Quetiapine.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1513    
    Printed94    
    Emailed0    
    PDF Downloaded104    
    Comments [Add]    

Recommend this journal